- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 371685, 16 pages
Analysis of an Ecoepidemiological Model with Prey Refuges
1School of Mathematics and Computer Science, Northwest University for Nationalities, Lanzhou 730030, China
2School of Mathematics and Statistics, Lanzhou University, Lanzhou 730000, China
Received 10 August 2012; Accepted 18 October 2012
Academic Editor: Wan-Tong Li
Copyright © 2012 Shufan Wang and Zhihui Ma. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- R. M. Anderson and R. M. May, “The invasion, persistence and spread of infectious diseases within animal and plant communities,” Philosophical transactions of the Royal Society of London. Series B, vol. 314, no. 1167, pp. 533–570, 1986.
- K. P. Hadeler and H. I. Freedman, “Predator-prey populations with parasitic infection,” Journal of Mathematical Biology, vol. 27, no. 6, pp. 609–631, 1989.
- X. Liu, “Bifurcation of an eco-epidemiological model with a nonlinear incidence rate,” Applied Mathematics and Computation, vol. 218, no. 5, pp. 2300–2309, 2011.
- E. Venturino, “Epidemics in predator-prey models: diseases in the prey,” in Mathematical Population Dynamics: Analysis of Heterogeneity, O. Arino, D. Axelrod, M. Kimmel, and M. Langlais, Eds., vol. 1 of Theory of Epidemics, Wuerz Publishing, Winnipeg, Canada, 1995.
- J. Chattopadhyay and O. Arino, “A predator-prey model with disease in the prey,” Nonlinear Analysis. Theory, Methods & Applications, vol. 36, no. 6, pp. 747–766, 1999.
- J. Chattopadhyay and N. Bairagi, “Pelicans at risk in Salton sea—an eco-epidemiological model,” Ecological Modelling, vol. 136, no. 2-3, pp. 103–112, 2001.
- X. Niu, T. Zhang, and Z. Teng, “The asymptotic behavior of a nonautonomous eco-epidemic model with disease in the prey,” Applied Mathematical Modelling, vol. 35, pp. 457–470, 2011.
- X. Shi, J. Cui, and X. Zhou, “Stability and Hopf bifurcation analysis of an eco-epidemic model with a stage structure,” Nonlinear Analysis. Theory, Methods & Applications, vol. 74, no. 4, pp. 1088–1106, 2011.
- E. Venturino, “Epidemics in predator-prey models: disease in the predators,” IMA Journal of Mathematics Applied in Medicine and Biology, vol. 19, no. 3, pp. 185–205, 2002.
- H. W. Hethcote, W. Wang, L. Han, and Z. Ma, “A predator—prey model with infected prey,” Theoretical Population Biology, vol. 66, no. 3, pp. 259–268, 2004.
- S. R. Hall, M. A. Duffy, and C. E. Cáceres, “Selective predation and productivity jointly drive complex behavior in host-parasite systems,” American Naturalist, vol. 165, no. 1, pp. 70–81, 2005.
- A. Fenton and S. A. Rands, “The impact of parasite manipulation and predator foraging behavior on predator-prey communities,” Ecology, vol. 87, no. 11, pp. 2832–2841, 2006.
- N. Bairagi, P. K. Roy, and J. Chattopadhyay, “Role of infection on the stability of a predator-prey system with several response functions—a comparative study,” Journal of Theoretical Biology, vol. 248, no. 1, pp. 10–25, 2007.
- R. Bhattacharyya and B. Mukhopadhyay, “On an eco-epidemiological model with prey harvesting and predator switching: local and global perspectives,” Nonlinear Analysis. Real World Applications, vol. 11, no. 5, pp. 3824–3833, 2010.
- B. W. Kooi, G. A. K. van Voorn, and K. P. Das, “Stabilization and complex dynamics in a predator-prey model with predator suffering from an infectious disease,” Ecological Complexity, vol. 8, no. 1, pp. 113–122, 2011.
- G. D. Ruxton, “Short term refuge use and stability of predator-prey models,” Theoretical Population Biology, vol. 47, no. 1, pp. 1–17, 1995.
- E. González-Olivares and R. Ramos-Jiliberto, “Dynamic consequences of prey refuges in a simple model system: more prey, fewer predators and enhanced stability,” Ecological Modelling, vol. 166, no. 1-2, pp. 135–146, 2003.
- C. S. Holling, “Some characteristics of simple types of predation and parasitism,” The Canadian Entomologist, vol. 91, pp. 385–398, 1959.
- M. P. Hassel and R. M. May, “Stability in insect host-parasite models,” Journal of Animal Ecology, vol. 42, pp. 693–725, 1973.
- J. M. Smith, Models in Ecology, Cambridge University Press, Cambridge, UK, 1974.
- W. W. Murdoch and A. Stewart-Oaten, “Predation and population stability,” Advances in Ecological Research, vol. 9, no. C, pp. 1–131, 1975.
- M. P. Hassell, The Dynamics of Arthropod Predator-Prey Systems, vol. 13 of Monographs in Population Biology, Princeton University Press, Princeton, NJ, USA, 1978.
- Z. Ma, W. Li, Y. Zhao, W. Wang, H. Zhang, and Z. Li, “Effects of prey refuges on a predator-prey model with a class of functional responses: the role of refuges,” Mathematical Biosciences, vol. 218, no. 2, pp. 73–79, 2009.
- A. Sih, “Prey refuges and predator-prey stability,” Theoretical Population Biology, vol. 31, no. 1, pp. 1–12, 1987.
- A. R. Ives and A. P. Dobson, “Antipredator behavior and the population dynamics of simple predator-prey systems,” American Naturalist, vol. 130, no. 3, pp. 431–447, 1987.
- M. E. Hochberg and R. D. Holt, “Refuge evolution and the population dynamics of coupled host-parasitoid associations,” Evolutionary Ecology, vol. 9, no. 6, pp. 633–661, 1995.
- J. Michalski, J. C. Poggiale, R. Arditi, and P. M. Auger, “Macroscopic dynamic effects of migrations in patchy predator-prey systems,” Journal of Theoretical Biology, vol. 185, no. 4, pp. 459–474, 1997.
- V. Křivan, “Effects of optimal antipredator behavior of prey on predator-prey dynamics: the role of refuges,” Theoretical Population Biology, vol. 53, no. 2, pp. 131–142, 1998.
- T. K. Kar, “Stability analysis of a prey-predator model incorporating a prey refuge,” Communications in Nonlinear Science and Numerical Simulation, vol. 10, no. 6, pp. 681–691, 2005.
- M. A. Hoy, “Almonds (California),” in Spider Mites: Their Biology, Natural Enemies and Control, W. Helle and M. W. Sabelis, Eds., vol. 1 of World Crop Pests, Elsevier, Amsterdam, The Netherlands, 1985.
- Y. Huang, F. Chen, and L. Zhong, “Stability analysis of a prey-predator model with Holling type III response function incorporating a prey refuge,” Applied Mathematics and Computation, vol. 182, no. 1, pp. 672–683, 2006.
- R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, Princeton, NJ, USA, 1974.
- J. N. McNair, “The effects of refuges on predator-prey interactions: a reconsideration,” Theoretical Population Biology, vol. 29, no. 1, pp. 38–63, 1986.
- V. Hutson, “A theorem on average Liapunov functions,” Monatshefte für Mathematik, vol. 98, no. 4, pp. 267–275, 1984.